Drought, Pushmataha
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Widespread heavy rainfall was again lacking across much of eastern Oklahoma during this month, especially the southern portion of the state and to the northwest of Tulsa. Normal precipitation for the month ranges from about four inches to about five and a half.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Widespread heavy rainfall was again lacking across much of eastern Oklahoma during this month, especially the southern portion of the state and to the northwest of Tulsa. Normal precipitation for the month ranges from about four inches to about five and a half. Large sections of eastern Oklahoma received less than 50 percent of normal rainfall amounts. Areas of southeastern Oklahoma have received about 60 percent of normal precipitation over the past 12 months. Severe drought conditions (D2) remained in place during September to the south of the Arkansas River while extreme drought conditions (D3) remained generally south of the Canadian River. Severe drought conditions (D2) had also developed over Osage and Pawnee Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 31, 8:01 PM CST, 3 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 901 PM CDT THU AUG 31 2006 .UPDATE... WERE KEEPING AN EYE ON THE CONVECTION ACROSS WRN AND CNTRL KS THIS EVENING. BEST ISENTROPIC LIFT...ALONG 310K SURFACE...REMAINS WELL W OF THE FORECAST AREA...ALTHOUGH THE NAM DOES SUGGEST SOME MODEST LIFT ACROSS OUR FAR WRN COUNTIES. ITS NOT ENTIRELY OUT OF THE QUESTION THAT SOME ISOLATED THUNDERSTORMS COULD FLIRT WITH OUR NWRN COUNTIES NEAR THE KS BORDER OVERNIGHT...BUT PLAN ON KEEPING THE FORECAST DRY FOR NOW. MADE SOME MINOR ADJUSTMENTS TO SKY AND WIND GRIDS. UPDATE WILL BE OUT AROUND 915 PM. && .PREV DISCUSSION... (ISSUED 302 PM CDT THU AUG 31 2006) DISCUSSION... ANOTHER PLEASANT DAY ACROSS THE AREA WITH SURFACE RIDGE MAINTAINING A LIGHT NORTHEASTERLY FLOW PATTERN AND TEMPS GENERALLY RUNNING A FEW DEGREES WARMER THAN YESTERDAY. SHOULD SEE MORE OF THE SAME ON FRIDAY WITH PERHAPS A LITTLE MORE AFTERNOON CU AROUND. STILL LOOKING FOR A LITTLE REINFORCING SHOT OF COOLER AIR OVER THE WEEKEND AS MODELS SHOW AN UPPER LOW CUTTING OFF OVER THE UPPER MIDWEST AND DRIFTING SLOWLY TO THE EAST OR SOUTHEAST. BEST CHANCE FOR ANY RAIN STILL APPEARS TO BE LATE FRIDAY NIGHT OR SATURDAY...BUT NOT ALL THAN IMPRESSIVE AND WILL JUST MAINTAIN MAINLY SOME SLIGHT CHANCE POPS OVER THE AREA. DO EXPECT TO SEE A CHANCE OF CONVECTION COMING OFF THE HIGH PLAINS TONIGHT...BUT SHOULD REMAIN TO THE WEST WITH NO AFFECT ON THE AREA. TEMPS NEAR SEASONAL NORMS FOR TOMORROW...THEN EDGING SLIGHTLY DOWNWARD AGAIN FOR THE REMAINDER OF THE FORECAST. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 10 LONG TERM FORECASTER ID= 18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT THU AUG 31 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT THU AUG 31 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. DISCUSSION... HIGH PRESSURE OVER THE AREA WILL KEEP THE WEATHER MILD AND DRY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT AND SATURDAY WITH A CHANCE OF THUNDERSTORMS. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO SUNDAY ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS AS A SECONDARY SURGE OF COOLER AIR MOVES INTO THE AREA. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The national radar mosaic for the moment the first event began.
14 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533388, 5533389, 5533455, 5533456, 5533457, 5533458, 5533459, 5533460, 5533461, 5533462, 5533463, 5533464, 5533465, 5533466.